How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocPhilMD Your Own Question
DocPhilMD
DocPhilMD, Doctor
Category: Dermatology
Satisfied Customers: 55816
Experience:  Internal Medicine Physician
55099014
Type Your Dermatology Question Here...
DocPhilMD is online now
A new question is answered every 9 seconds

I took Doxycline for bronchitis 100mg once a day for

Customer Question

I took Doxycline for bronchitis 100mg once a day for bronchitis in December. In April, I got an upper respiratory infection and the doctor prescribed the same medication because I did not have a problem with it the first time. (I am very sensitive to many antibiotics...allergic to penicillin and sulfa, too) I was working in the yard and noticed that my scalp started to burn plus my scalp broke out with small blisters. My physician prescribed methylprednisolone 4mg packet....along with benedryl at night and claritan in the morning. I wasn't experiencing itching as much as a sunburn pain in my cheeks and scalp. Last week, during my lunch hour, I ran 2 errands and was out in the sun for a short while..when I got back to work, my scalp and face felt like they were on fire. I went to urgent care and was prescribed Atarax and was told to finish up the steroids my family physician prescribed. After 3 1/2 days on steroids, I started to feel much better. I put a hat on my head and went outside in the sun. When I got back in, my cheeks and scalp started to burn again. Since then, I have covered up completely when I go outside in the sun. Could this still be from the doxcycline?
Submitted: 2 years ago.
Category: Dermatology
Expert:  DocPhilMD replied 2 years ago.
do you have a pic?
Expert:  DocPhilMD replied 2 years ago.
This is absolutely related to the doxycycline
This is a common reaction